NEW LONDON >> Health care and social workers say hospitalizations are on the rise for people smoking a chemically laced potpourri, sometimes sold as “Spice,” or “Scooby Snax.”

The Day of New London reports that local emergency medical service providers who have known about the range of effects from synthetic marijuana, sometimes marketed as K2, report a similar increase.

Dr. Oliver Mayorga, chairman of emergency medicine at Lawrence + Memorial Hospital says effects of the drug are unpredictable based on who’s using it and the difference in the drug’s chemical makeup.

Advertisement

He says what could act a sedative for one person can have the opposite effect on others, leaving them “extremely agitated, violent and confused.”

He compared the effect on some users to someone using PCP, also known as angel dust.

This entry passed through the Full-Text RSS service – if this is your content and you’re reading it on someone else’s site, please read the FAQ at fivefilters.org/content-only/faq.php#publishers.

…read more